MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT CATHETER; DIALYSIS CATHETER
Model Number 5733270
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Expiry date: 08/2021.
 
Event or Problem Description
It was reported that during dialysis catheter placement procedure, the plastic sleeve of the introducer allegedly torn off.It was further reported that the stucked broken part was allegedly removed via a second incision.The patient current status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the second complaint reported for this lot number.A device history record review was performed and the lot met all release criteria.Investigation summary: the sample was not returned for evaluation, two electronic photos were provided for review.The investigation is confirmed for the reported fracture, deformation and material separation issues as a complete fracture was noted on the plastic sleeve of the tunneler.Further kinks were noted on the fractured tunneler sleeve.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 08/2021), g3, h6 (method).H11: b5, h6 (device, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the plastic sleeve of the introducer allegedly separated and remained in the patient.It was further reported that medical intervention was performed to remove the material from the patient.The patient's current status was unknown.

Brand Name
HEMOSPLIT CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11769311
Report Number3006260740-2021-01659
Device Sequence Number3998283
Product Code MSD
UDI-Device Identifier00801741013010
UDI-Public(01)00801741013010
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5733270
Device Catalogue Number5733270
Device Lot NumberREDX5029
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;